Alert archive / New Mexico / High Wind Watches in 2005

High Wind Watch 9, NWS Midland/Odessa, TX

December 25, 2005Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Dec 25, 2005, 1:52 PM MST for Eddy County, New Mexico. It took effect at Dec 26, 2005, 1:00 PM MST. It was in force for 79 min.

The area

The counties it named.

The facts

Issued
Dec 25, 2005, 1:52 PM MST (20:52 UTC)
In effect from
Dec 26, 2005, 1:00 PM MST
Expired
Dec 26, 2005, 2:19 PM MST
In force
79 min
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2005-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2005-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2836 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 252052
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
252 PM CST SUN DEC 25 2005

...HIGH WIND EVENT TO IMPACT THE GUADALUPE MOUNTAINS MONDAY AND
MONDAY NIGHT...AND BOTH THE GUADALUPE AND DAVIS MOUNTAINS TUESDAY...

.WESTERLY MID LEVEL WINDS WILL INCREASE ACROSS THE GUADALUPE
MOUNTAINS MONDAY AFTERNOON AHEAD OF A DEVELOPING UPPER LEVEL STORM
SYSTEM ACROSS THE WESTERN UNITED STATES. THE UPPER LEVEL SYSTEM
WILL APPROACH THE REGION MONDAY NIGHT INTO TUESDAY. STRONG WINDS
WILL AFFECT THE GUADALUPE AND DAVIS MOUNTAINS DURING THE DAY
TUESDAY AS THE SYSTEM MOVES ACROSS. WINDS ARE EXPECTED TO DIMINISH
TUESDAY EVENING AS THE UPPER SYSTEM BEGINS TO LIFT EAST OF THE
REGION.  

NMZ027-TXZ258-260500-
/O.NEW.KMAF.HW.A.0009.051226T2000Z-051228T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
152 PM MST SUN DEC 25 2005

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY AFTERNOON. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH...WITH GUSTS
NEAR 60 MPH MONDAY AFTERNOON THROUGH MONDAY NIGHT. WESTERLY WIND
SPEEDS WILL INCREASE TO 35 TO 55 MPH...WITH A FEW GUSTS NEAR 75
MPH TUESDAY. 

PERSONS PLANNING TRAVEL THROUGH GUADALUPE PASS MONDAY THROUGH
TUESDAY SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING
HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ON TAKING
ALTERNATE ROUTES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

TXZ074-260500-
/O.NEW.KMAF.HW.A.0009.051227T1200Z-051228T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
252 PM CST SUN DEC 25 2005

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON. 

WEST WINDS WILL INCREASE TO 35 TO 45 MPH...WITH A FEW GUSTS TO
NEAR 60 MPH ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS
TUESDAY. 

PERSONS PLANNING TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE DAVIS
MOUNTAINS TUESDAY SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS.
THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO
PLAN ON TAKING ALTERNATE ROUTES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
3 follow-up statements
000 
WWUS74 KMAF 260946
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
346 AM CST MON DEC 26 2005

...WINDY CONDITIONS EXPECTED TODAY ACROSS THE GUADALUPE MOUNTAINS...
...STRONG WINDS TO AFFECT THE GUADALUPE AND DAVIS MOUNTAINS TUESDAY...

.WESTERLY WINDS WILL INCREASE ACROSS THE GUADALUPE MOUNTAINS
MONDAY AFTERNOON AHEAD OF A DEVELOPING UPPER LEVEL STORM SYSTEM
ACROSS THE WESTERN UNITED STATES. THE UPPER LEVEL SYSTEM WILL
APPROACH THE REGION MONDAY NIGHT AND TUESDAY. AS A RESULT...WINDS
WILL INCREASE OVER THE GUADALUPE AND DAVIS MOUNTAINS DURING THE DAY
TUESDAY. THESE WINDS ARE EXPECTED TO DIMINISH TUESDAY EVENING AS
THE UPPER SYSTEM MOVES AWAY FROM THE REGION.

NMZ027-TXZ258-261800-
/O.NEW.KMAF.WI.Y.0004.051226T1900Z-051227T1200Z/
/O.EXT.KMAF.HW.A.0009.051227T1200Z-051228T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
246 AM MST MON DEC 26 2005

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 AM MST TUESDAY...
...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 AM MST
TUESDAY. THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT
THROUGH TUESDAY AFTERNOON.

WEST TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH THIS
AFTERNOON...WITH GUSTS NEAR 55 MPH POSSIBLE. BY TUESDAY...WEST TO
SOUTHWEST WINDS OF 35 TO 55 MPH...WITH GUSTS OVER HURRICANE
FORCE...WILL BE POSSIBLE.

MOTORISTS PLANNING TRAVEL THROUGH GUADALUPE PASS ON U.S. 62/180
TODAY THROUGH TUESDAY SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS.
THESE WINDS WILL MAKE TRAVEL HAZARDOUS FOR MOTORISTS DRIVING HIGH
PROFILE VEHICLES. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT
VEHICLES MAY WANT TO PLAN ON TAKING ALTERNATE ROUTES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ074-261800-
/O.CON.KMAF.HW.A.0009.051227T1200Z-051228T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
346 AM CST MON DEC 26 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON. 

WEST WINDS WILL INCREASE TO 30 TO 40 MPH...WITH A FEW GUSTS TO
NEAR 60 MPH ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS
TUESDAY.

PERSONS PLANNING TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE
DAVIS MOUNTAINS TUESDAY SHOULD BE PREPARED TO ENCOUNTER HIGH
WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY
WANT TO PLAN ON TAKING ALTERNATE ROUTES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS74 KMAF 262046
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
246 PM CST MON DEC 26 2005

...VERY WINDY CONDITIONS EXPECTED ACROSS THE GUADALUPE MOUNTAINS
THROUGH TUESDAY... 
...STRONG WINDS TO INCREASE ACROSS THE DAVIS MOUNTAINS TONIGHT AND
SPREAD EAST ACROSS THE PLAINS TUESDAY...

.AS A STRONG UPPER LEVEL TROUGH APPROACHES THE AREA WINDS WILL FIRST
INCREASE ACROSS THE MOUNTAINS RISING ABOVE WARNING LEVELS AFTER
MIDNIGHT. THESE WINDS WILL THEN SPREAD EAST INTO THE PLAINS INCLUDING
THE PERMIAN BASIN BY LATE TUESDAY MORNING AS AN ASSOCIATED AREA OF
SURFACE LOW PRESSURE FORMS ACROSS THE SOUTHERN PLAINS. THESE WINDS
ARE EXPECTED TO DIMINISH BY TUESDAY EVENING AS THE UPPER SYSTEM
MOVES AWAY FROM THE REGION.

NMZ027-TXZ258-270600-
/O.UPG.KMAF.HW.A.0009.051227T1200Z-051228T0000Z/
/O.NEW.KMAF.HW.W.0013.051227T0600Z-051228T0000Z/
/O.EXT.KMAF.WI.Y.0004.000000T0000Z-051227T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
146 PM MST MON DEC 26 2005

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST TUESDAY...
...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST TUESDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM MST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL INCREASE TO
35 TO 50 MPH AFTER MIDNIGHT...WITH GUSTS OF 65 TO 75 MPH EXPECTED
THROUGH GUADALUPE PASS AND ON EXPOSED RIDGE TOPS.

MOTORISTS PLANNING TRAVEL THROUGH GUADALUPE PASS ON U.S.
62/180 THROUGH TUESDAY SHOULD BE PREPARED TO ENCOUNTER HIGH
WINDS. THESE WINDS WILL MAKE TRAVEL HAZARDOUS FOR MOTORISTS
DRIVING HIGH PROFILE VEHICLES. THOSE DRIVING HIGH PROFILE OR LIGHT
WEIGHT VEHICLES SHOULD PLAN ON TAKING ALTERNATE ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.


$$

TXZ074-271000-
/O.UPG.KMAF.HW.A.0009.051227T1200Z-051228T0000Z/
/O.NEW.KMAF.HW.W.0013.051227T0900Z-051227T2200Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
246 PM CST MON DEC 26 2005

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 4 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 4 PM CST TUESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

AFTER MIDNIGHT TONIGHT WEST WINDS WILL INCREASE TO 30 TO 40 MPH...
WITH A FEW GUSTS TO NEAR 60 MPH ABOVE 6000 FT IN THE DAVIS
MOUNTAINS. THESE HIGH WINDS WILL PERSIST THROUGH MUCH OF THE DAY
ABOVE 6000 FT. BELOW 6000 FT WINDS WILL NOT BE AS STRONG...HOWEVER
GUSTS OF 45 MPH ARE EXPECTED AFTER 10 AM TUESDAY MORNING.

PERSONS PLANNING TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE
DAVIS MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE
DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ON
TAKING ALTERNATE ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-080-081-
271000-
/O.NEW.KMAF.WI.Y.0005.051227T1600Z-051228T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU-
BIG BEND AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...
MARFA...BIG BEND NP...MARATHON
246 PM CST MON DEC 26 2005 /146 PM MST MON DEC 26 2005/

...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST
/5 PM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM
CST /5 PM MST/ TUESDAY. 

GUSTY WEST WINDS WILL SUBSIDE THIS EVENING AND THEN INCREASE AGAIN
LATE TUESDAY MORNING. BY EARLY AFTERNOON WEST WINDS OF 25 TO 35
MPH WITH GUSTS 45 MPH ARE EXPECTED. LOCAL AREAS OF BLOWING DUST
WILL REDUCE VISIBILITIES BELOW 3 MILES...ESPECIALLY NEAR OPEN FIELD
AND CONSTRUCTION SITES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMAF 262119 AAA
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
246 PM CST MON DEC 26 2005

...VERY WINDY CONDITIONS EXPECTED ACROSS THE GUADALUPE MOUNTAINS
THROUGH TUESDAY... 
...STRONG WINDS TO INCREASE ACROSS THE DAVIS MOUNTAINS TONIGHT AND
SPREAD EAST ACROSS THE PLAINS TUESDAY...

.AS A STRONG UPPER LEVEL TROUGH APPROACHES THE AREA WINDS WILL FIRST
INCREASE ACROSS THE MOUNTAINS RISING ABOVE WARNING LEVELS AFTER
MIDNIGHT. THESE WINDS WILL THEN SPREAD EAST INTO THE PLAINS INCLUDING
THE PERMIAN BASIN BY LATE TUESDAY MORNING AS AN ASSOCIATED AREA OF
SURFACE LOW PRESSURE FORMS ACROSS THE SOUTHERN PLAINS. THESE WINDS
ARE EXPECTED TO DIMINISH BY TUESDAY EVENING AS THE UPPER SYSTEM
MOVES AWAY FROM THE REGION.

NMZ027-TXZ258-270600-
/O.UPG.KMAF.HW.A.0009.051227T1200Z-051228T0000Z/
/O.NEW.KMAF.HW.W.0013.051227T0600Z-051228T0000Z/
/O.EXT.KMAF.WI.Y.0004.000000T0000Z-051227T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
146 PM MST MON DEC 26 2005

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST TUESDAY...
...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A HIGH WIND 
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST 
TUESDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM MST THIS 
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL INCREASE TO
35 TO 50 MPH AFTER MIDNIGHT...WITH GUSTS OF 65 TO 75 MPH EXPECTED
THROUGH GUADALUPE PASS AND ON EXPOSED RIDGE TOPS.

MOTORISTS PLANNING TRAVEL THROUGH GUADALUPE PASS ON U.S.
62/180 THROUGH TUESDAY SHOULD BE PREPARED TO ENCOUNTER HIGH
WINDS. THESE WINDS WILL MAKE TRAVEL HAZARDOUS FOR MOTORISTS
DRIVING HIGH PROFILE VEHICLES. THOSE DRIVING HIGH PROFILE OR LIGHT
WEIGHT VEHICLES SHOULD PLAN ON TAKING ALTERNATE ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.


$$

TXZ074-271000-
/O.UPG.KMAF.HW.A.0009.051227T1200Z-051228T0000Z/
/O.NEW.KMAF.HW.W.0013.051227T0900Z-051227T2200Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
246 PM CST MON DEC 26 2005

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 4 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A HIGH WIND 
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 4 PM CST TUESDAY. THE HIGH 
WIND WATCH IS NO LONGER IN EFFECT. 

AFTER MIDNIGHT TONIGHT WEST WINDS WILL INCREASE TO 30 TO 40 MPH...
WITH A FEW GUSTS TO NEAR 60 MPH ABOVE 6000 FT IN THE DAVIS
MOUNTAINS. THESE HIGH WINDS WILL PERSIST THROUGH MUCH OF THE DAY
ABOVE 6000 FT. BELOW 6000 FT WINDS WILL NOT BE AS STRONG...HOWEVER
GUSTS OF 45 MPH ARE EXPECTED AFTER 10 AM TUESDAY MORNING.

PERSONS PLANNING TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE
DAVIS MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE
DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ON
TAKING ALTERNATE ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-080-081-
271000-
/O.NEW.KMAF.WI.Y.0005.051227T1600Z-051228T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU-
BIG BEND AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...
MARFA...BIG BEND NP...MARATHON
246 PM CST MON DEC 26 2005 (146 PM MST) MON DEC 26 2005

...WIND ADVISORY IN EFFECT FROM 10 AM CST (9 AM MST) TO 6 PM 
CST (5 PM MST) TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A WIND 
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CST (9 AM MST) TO 6 PM CST 
(5 PM MST TUESDAY). 

GUSTY WEST WINDS WILL SUBSIDE THIS EVENING AND THEN INCREASE AGAIN
LATE TUESDAY MORNING. BY EARLY AFTERNOON WEST WINDS OF 25 TO 35
MPH WITH GUSTS 45 MPH ARE EXPECTED. LOCAL AREAS OF BLOWING DUST
WILL REDUCE VISIBILITIES BELOW 3 MILES...ESPECIALLY NEAR OPEN FIELD
AND CONSTRUCTION SITES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Dec 25, 1:14 PM MST, 38 minutes earlier.

Area forecast discussion, Dec 25, 1:14 PM MST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
214 PM CST SUN DEC 25 2005

.SHORT TERM...
HIGH AMPLITUDE MID LEVEL RIDGE AXIS ORIENTED ACRS AZ/NM BORDER THIS
PM WILL TRANSLATE E AND DAMPEN WITH NW MID LEVEL FLOW REMAINING IN
PLACE OVERNIGHT. THIS WILL SERVE TO MAINTAIN WEAK LEE SIDE TROF
WITH MORE SFC WIND THAN LAST NIGHT. ALTHOUGH DWPNTS WILL REMAIN LOW
(MID TO UPPER 20S) INCREASED WIND AND LACK OF NW SFC COMPONENT WILL
PREVENT TEMPS FROM BOTTOMING OUT. STILL GUIDANCE LOOKS TO BE ON THE
HIGH SIDE AND WILL CONTINUE TO UNDERCUT TEMPS.

.LONG TERM...
THE MID LEVEL FLOW PATTERN WILL BECOME MORE ZONAL ACROSS THE
FORECAST AREA MONDAY. A SURFACE TROUGH OF LOW PRESSURE WILL
STRENGTHEN ACROSS WEST TEXAS AND EASTERN NEW MEXICO...WITH THERMAL
RIDGING BECOMING MORE ENHANCED ALONG THIS FEATURE. WE ARE STILL
ANTICIPATING TEMPERATURES TO WARM WELL INTO THE 70S TO NEAR 80
ACROSS THE PLAINS AREAS MONDAY AFTERNOON. WE WILL MENTION RECORD
HIGHS IN THE ZONE FORECAST PRODUCT...AS WE THINK THE PREVIOUS RECORD
HIGH OF 77 AT MIDLAND INTERNATIONAL AIRPORT WILL AT LEAST BE TIED.
WESTERLY WINDS WILL BE INCREASING ACROSS THE GUADALUPE MOUNTAINS
MONDAY AFTERNOON...AS THE WESTERLY MID LEVEL GRADIENT BEGINS TO
TIGHTEN.

ATTENTION WILL THEN BE FOCUSED ON THE NEXT SHORTWAVE TROUGH THAT
WILL BE TAKING SHAPE ACROSS THE WESTERN CONUS MONDAY NIGHT. THIS
FEATURE WILL AMPLIFY AS IT MOVES EASTWARD TOWARD THE GREAT BASIN AND
ROCKY MOUNTAINS LATE MONDAY NIGHT INTO TUESDAY MORNING. AS THE BASE
OF THE TROUGH MAKES ITS WAY INTO THE FORECAST AREA TUESDAY...
DOWNWARD MOTION WILL BRING STRONG WINDS INTO THE GUADALUPE AND DAVIS
MOUNTAINS. WE HAVE DECIDED TO ISSUE A HIGH WIND WATCH FOR THE DAVIS
MOUNTAINS TUESDAY. SINCE WINDS MAY EXCEED HIGH WIND THRESHOLDS AS
EARLY AS MONDAY AFTERNOON IN THE GUADALUPE MOUNTAINS...AND INCREASE
THROUGH THE NIGHT...WE WILL BEGIN THE HIGH WIND WATCH THERE MONDAY
AFTERNOON AND CONTINUE IT THROUGH LATE TUESDAY AFTERNOON. DEEP DRY
ADIABATIC MIXING AND AN INCREASED PRESSURE GRADIENT FROM A PARENT
SURFACE LOW LOCATED ACROSS WESTERN OKLAHOMA WILL BRING WINDY
CONDITIONS TO MOST LOCATIONS EAST OF THE MOUNTAINS TUESDAY
AFTERNOON. WINDS WILL BEGIN TO SUBSIDE TUESDAY EVENING AS MID LEVEL
FLOW VEERS NORTHWEST IN THE WAKE OF THE UPPER SHORTWAVE TROUGH...AND
THE SURFACE PRESSURE GRADIENT BEGINS TO RELAX.

NOT MUCH CHANGE IN OUR THINKING FOR THE REMAINDER OF THE EXTENDED
FORECAST. COOLER AIR WILL BE IN STORE FOR WEDNESDAY BEHIND THE
PACIFIC FRONTAL BOUNDARY. TEMPERATURES WILL STILL BE SOME 5 TO 10
DEGREES ABOVE NORMAL. TEMPERATURES WILL LIKELY WARM BACK INTO THE
70S ACROSS THE PLAINS THURSDAY AS ANOTHER SURFACE LOW DEVELOPS OVER
THE TEXAS AND OKLAHOMA PANHANDLES...AND THE ASSOCIATED SURFACE
TROUGH EXTENDS SOUTHWARD INTO OUR FORECAST AREA. THE NEXT SHORTWAVE
LOOKS TO TRANSLATE ACROSS THE REGION LATE THURSDAY NIGHT INTO
FRIDAY...WITH THE POTENTIAL FOR MORE WINDY CONDITIONS IN THE
MOUNTAINS...AND POSSIBLY ADJACENT PLAINS AREAS. SLIGHTLY COOLER
TEMPERATURES WILL RETURN FRIDAY BEHIND THE NEXT PACIFIC FRONTAL
PASSAGE. SATURDAY AND SUNDAY LOOK LIKE A POTENTIAL CARBON COPY OF
THURSDAY AND FRIDAY...WITH SLIGHTLY WARMER TEMPERATURES RETURNING
SATURDAY...FOLLOWED BY SLIGHTLY COOLER TEMPERATURES BEHIND ANOTHER
PACIFIC FRONTAL PASSAGE SUNDAY.

PERIODS OF HIGH CLOUDS WILL KEEP SKIES PARTLY CLOUDY THROUGH MUCH OF
THE PERIOD...WITH A FEW TIMES OF CLEAR TO MOSTLY CLEAR CONDITIONS.
NIGHT TIME LOWS SHOULD STAY SLIGHTLY ABOVE NORMAL VALUES THROUGH
NEXT SUNDAY. NO PRECIPITATION IS FORECAST THROUGH THE END OF THE
WEEK. THE GFS DOES HINT AT SOME INCREASED MID LEVEL MOISTURE WITH
NEXT WEEKEND/S SHORTWAVE. HOWEVER...WITH SUCH FAST MID LEVEL
FLOW...THE OPPORTUNITY FOR GULF MOISTURE RETURN INTO THE REGION
LOOKS BLEAK.

WE HOPE THAT EVERYONE IS HAVING A VERY MERRY CHRISTMAS

&&

.FIRE WEATHER...
FIRE WEATHER CONCERNS REMAIN ELEVATED MONDAY AND TUESDAY IN ADVANCE
OF AMPLIFYING SHRTWV TROF. MONDAY...COMBINATION OF LOW LEVEL THERMAL
RIDGE AND DOWNSLOPE WINDS WILL PUSH MINIMUM RH/S TO 15 PCT OR JUST
BLO FROM MAF W...HOWEVER SUSTAINED 20FT WINDS OF 20 MPH OR GREATER
FOR 3HRS WILL BE DIFFICULT TO ATTAIN IN THE LOWER ELEVATIONS AS THE
SFC GRADIENT IS PROGGED TO TIGHTEN ONLY TO NEAR 4MB/135NM. FARTHER W
IN THE MTNS IT WILL BE WINDIER...BUT WITH THE LOW LEVEL THERMAL
RIDGE E RH/S WILL STRUGGLE TO HOLD IN THE MID TEENS. TUESDAY WILL BE
MUCH WINDIER ACRS ALL AREAS...HOWEVER CONSIDERABLE COOLING ASSOCD
WITH PASSING SHRTWV TROF AS SEEN IN LOWERING 1000-500MB THCK AND
LACK OF LOW LEVEL THERMAL RIDGE WILL INHIBIT RH/S FROM FALLING INTO
THE MID TEENS. ATTP STILL TOO MANY LIMITING FACTORS TO ISSUE A FIRE
WEATHER WATCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              34  77  44  72 /   0   0   0   0
CARLSBAD NM                33  76  44  70 /   0   0   0   0
DRYDEN TX                  43  77  48  77 /   0   0   0   0
FORT STOCKTON TX           45  79  51  74 /   0   0   0   0
GUADALUPE PASS TX          41  66  45  62 /   0   0   0   0
HOBBS NM                   31  76  43  69 /   0   0   0   0
MARFA TX                   28  70  32  66 /   0   0   0   0
MIDLAND INTL AIRPORT TX    36  77  44  73 /   0   0   0   0
ODESSA TX                  36  78  45  74 /   0   0   0   0
WINK TX                    33  83  45  77 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM 2 PM CST MONDAY TO 6 PM CST TUESDAY FOR THE
     FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WATCH FROM 6 AM CST TUESDAY TO 6 PM CST TUESDAY FOR
     THE FOLLOWING ZONE...DAVIS/APACHE MOUNTAINS AREA.

     HIGH WIND WATCH FROM 2 PM CST MONDAY TO 6 PM CST TUESDAY FOR THE
     FOLLOWING ZONE...GUADALUPE MOUNTAINS.

&&

49/21
Hazardous weather outlook, Dec 25, 1:42 PM MST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
242 PM CST SUN DEC 25 2005

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-262045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
242 PM CST SUN DEC 25 2005 /142 PM MST SUN DEC 25 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WEST WINDS ARE FORECAST TO INCREASE MONDAY AND TUESDAY AHEAD OF
AN APPROACHING UPPER LEVEL STORM SYSTEM. ACROSS THE GUADALUPE
MOUNTAINS...WINDS OF 25 TO 45 MPH WITH GUSTS TO 60 MPH ARE LIKELY
BY MONDAY AFTERNOON. BY TUESDAY...WEST WINDS WILL INCREASE ACROSS
THE MOUNTAINS TO 35 TO 55 MPH WITH GUSTS TO AROUND 60 IN DAVIS
MOUNTAINS AND 75 MPH IN THE GUADALUPE MOUNTAINS. GUSTY WINDS WILL
SPREAD EAST ACROSS THE PLAINS OF WEST TEXAS AND SOUTHEASTERN NEW
MEXICO WITH WEST WINDS OF 15 TO 30 MPH POSSIBLE...ESPECIALLY
TUESDAY WHEN WINDS MAY GUSTS AS HIGH AS 40 MPH. THESE WINDS...
ALONG WITH WARM TEMPERATURES AND LOW HUMIDITY WILL CREATE
CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Watches in New Mexico, 2005High Wind Watches in Texas, 2005Every high wind watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.